Alert archive / California / Flash Flood Warnings in 2016
Flash Flood Warning 5, NWS Los Angeles, CA
NWS Los Angeles, CA issued this flash flood warning at Jan 6, 2016, 11:06 AM PST for Los Angeles County, California. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 6, 2016, 11:06 AM PST (19:06 UTC)
- Expired
- Jan 6, 2016, 2:00 PM PST
- In force
- 3 hr
- Issued by
- NWS Los Angeles, CA
- Area
- Storm-based polygon
- Flood severity
- None
County Los Angeles County, CA
The radar
The Los Angeles radar (KVTX), 58 km from the middle of the area, began a volume at 19:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 24 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Vandenberg AFB, CA (KVBG), launched 12:00Z, 7.1 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 757 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 163 m²/s²
- 0-3 km storm-relative helicity
- 333 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
908 WGUS56 KLOX 061906 FFWLOX CAC037-062200- /O.NEW.KLOX.FF.W.0005.160106T1906Z-160106T2200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE OXNARD CA 1106 AM PST WED JAN 6 2016 THE NATIONAL WEATHER SERVICE IN OXNARD HAS ISSUED A * FLASH FLOOD WARNING FOR... THE CALGROVE BURN AREA OF NORTHWESTERN LOS ANGELES COUNTY IN SOUTHWESTERN CALIFORNIA... * UNTIL 200 PM PST * AT 1104 AM PST...DOPPLER RADAR INDICATED HEAVY RAIN ACROSS THE WARNED AREA. FLASH FLOODING IS LIKELY. * SOME LOCATIONS THAT MAY EXPERIENCE FLOODING INCLUDE... CALGROVE BURN AREA IN NEWHALL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WARNING FOR A RECENT BURN AREA MEANS THAT FLOODING AND DEBRIS FLOWS ARE IMMINENT OR OCCURRING. RESIDENTS LIVING IN OR IMMEDIATELY DOWNSTREAM SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. QUICKLY MOVE AWAY FROM THE BURN AREA ONLY IF IT IS SAFE TO DO SO...OTHERWISE SHELTER IN PLACE AND MOVE TO A SECOND STORY OR THE HIGHEST LOCATION IN YOUR HOME TO STAY OUT OF THE PATH OF FAST-MOVING WATER AND DEBRIS FLOWS. && LAT...LON 3434 11858 3438 11855 3437 11850 3433 11852 $$ KITTELL MORE INFORMATION FROM THE USGS ON DEBRIS FLOWS AND THEIR IMPACTS CAN BE FOUND AT HTTP://LANDSLIDES.USGS.GOV/RESEARCH/WILDFIRE
3 follow-up statements
374 WGUS76 KLOX 062116 FFSLOX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE OXNARD CA 103 PM PST WED JAN 6 2016 CAC037-062200- /O.CON.KLOX.FF.W.0005.000000T0000Z-160106T2200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LOS ANGELES CA- 103 PM PST WED JAN 6 2016 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 200 PM PST FOR THE CALGROVE BURN AREA OF NORTHWESTERN LOS ANGELES COUNTY... AT 110 PM PST...DOPPLER RADAR INDICATED SHOWERS WITH BRIEF HEAVY RAIN ABOUT TO MOVE INTO THE WARNED AREA. ADDITIONAL RAINFALL AMOUNTS OF UP TO ONE QUARTER TO HALF INCH ARE POSSIBLE IN THE WARNED AREA BY 2 PM. EXCESSIVE RAINFALL OVER THE CALGROVE BURN AREA HAS ALREADY RESULTED IN FLASH FLOODING WITH MUD FLOWS IN A NEARBY MOBILE HOME PARK. ADDITIONAL FLASH FLOODING WITH THE MUD AND DEBRIS FLOWS IS EXPECTED TO CONTINUE. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE AWAY FROM RECENTLY BURNED AREAS. LIFE THREATENING FLOODING OF CREEKS...ROADS AND NORMALLY DRY ARROYOS IS LIKELY. THE HEAVY RAINS WILL LIKELY TRIGGER ROCKSLIDES...MUDSLIDES AND DEBRIS FLOWS IN STEEP TERRAIN...ESPECIALLY IN AND AROUND THESE AREAS. && LAT...LON 3434 11858 3438 11855 3437 11850 3433 11852 $$ SIRARD
302 WGUS76 KLOX 062117 CCA FFSLOX FLASH FLOOD STATEMENT...CORRECTED NATIONAL WEATHER SERVICE OXNARD CA 117 PM PST WED JAN 6 2016 CAC037-062200- /O.CON.KLOX.FF.W.0005.000000T0000Z-160106T2200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LOS ANGELES CA- 117 PM PST WED JAN 6 2016 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 200 PM PST FOR THE CALGROVE BURN AREA OF NORTHWESTERN LOS ANGELES COUNTY... AT 110 PM PST...DOPPLER RADAR INDICATED SHOWERS WITH BRIEF HEAVY RAIN ABOUT TO MOVE INTO THE WARNED AREA. ADDITIONAL RAINFALL AMOUNTS OF UP TO ONE QUARTER TO HALF INCH ARE POSSIBLE IN THE WARNED AREA BY 2 PM. EXCESSIVE RAINFALL OVER THE CALGROVE BURN AREA HAS ALREADY RESULTED IN FLASH FLOODING WITH MUD FLOWS IN A NEARBY MOBILE HOME PARK. ADDITIONAL FLASH FLOODING WITH THE MUD AND DEBRIS FLOWS IS EXPECTED TO CONTINUE. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE AWAY FROM RECENTLY BURNED AREAS. LIFE THREATENING FLOODING OF CREEKS...ROADS AND NORMALLY DRY ARROYOS IS LIKELY. THE HEAVY RAINS WILL LIKELY TRIGGER ROCKSLIDES...MUDSLIDES AND DEBRIS FLOWS IN STEEP TERRAIN...ESPECIALLY IN AND AROUND THESE AREAS. && LAT...LON 3434 11858 3438 11855 3437 11850 3433 11852 $$ SIRARD
932 WGUS76 KLOX 062205 FFSLOX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE OXNARD CA 200 PM PST WED JAN 6 2016 CAC037-062210- /O.EXP.KLOX.FF.W.0005.000000T0000Z-160106T2200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LOS ANGELES CA- 200 PM PST WED JAN 6 2016 ...THE FLASH FLOOD WARNING FOR THE CALGROVE BURN AREA IN WESTERN LOS ANGELES COUNTY HAS EXPIRED... AS OF 2 PM...THE WIDESPREAD HEAVY RAIN HAS ENDED ACROSS THE WARNING AREA...ALLOWING THE FLASH FLOOD WARNING TO EXPIRE. HOWEVER THERE WILL STILL BE BRIEF HEAVY SHOWERS THROUGH THE AFTERNOON. A FLOOD ADVISORY REMAINS IN EFFECT ACROSS LOS ANGELES COUNTY FOR CONTINUED ROADWAY FLOODING. HEAVY SHOWERS AND ISOLATED THUNDERSTORMS REMAIN OFFSHORE...AND MAY REQUIRE ADDITIONAL FLASH FLOOD WARNINGS FOR THE CALGROVE BURN AREA LATER THIS AFTERNOON AND EVENING. EARLIER THIS AFTERNOON...HEAVY RAINFALL RESULTED IN FLASH FLOODING WITH MUD FLOWS IN A NEARBY MOBILE HOME PARK. LAT...LON 3434 11858 3438 11855 3437 11850 3433 11852 $$ GOMBERG/LABER
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this flash flood warning went out at Jan 6, 9:45 AM PST, 1 hour 21 minutes earlier.
Area forecast discussion, Jan 6, 9:45 AM PST, 1 hour 21 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 945 AM PST WED JAN 6 2016 .SYNOPSIS... A SERIES OF STORMS WILL BRING WIDESPREAD RAIN...ISOLATED THUNDERSTORMS...MOUNTAIN SNOW AND GUSTY SOUTHERLY WINDS AT TIMES THROUGH THE END OF THE WEEK. COLDER AIR ALOFT WILL BUILD INTO THE REGION LOWERING SNOW LEVELS TO NEAR THE TEJON PASS OVER THE GRAPEVINE TONIGHT THROUGH FRIDAY. && .SHORT TERM (TODAY-FRI)...TODAY'S SYSTEM IS TAKING ON A MORE CONVECTIVE PATTERN THAN YESTERDAY'S SYSTEM. THE FRONT APPEARS TO BE RIGHT NEAR THE SLO/SBA COUNTY LINE BUT THE MAIN PRECIP BAND IS AHEAD OF THAT JUST ENTERING VENTURA COUNTY. VERY HEAVY RAIN WITH THIS BAND IS GENERATING RAINFALL RATES OF AN INCH PER HOUR AND PLENTY OF LIGHTNING, THOUGH BEING MORE OF CONVECTIVE SYSTEM THESE EXTREME RATES WILL BE CONFINED TO FAIRLY SMALL AREAS AS OPPOSED TO YESTERDAY WHERE HIGH RATES WERE WIDESPREAD. SOUNDINGS ALSO SHOW DECENT LOW LVL HELICITY WHICH MAKES IT CONDUSIVE TO WEAK ROTATION SO WATERSPOUTS AND EVEN SOME WEAK FUNNELS OR TORNADOES CAN'T BE RULED OUT. STORMS ARE MOVING VERY FAST, 35-40KT, SO THEY AREN'T LINGERING LONG BUT ARE STILL DROPPING INTENSE RAIN AND LIKELY SOME SMALL HAIL TOO. ONCE THE FRONT PASSES THIS MORNING RAINFALL WILL BECOME HIGHLY VARIABLE WITH SOME PLACES GETTING DOWNPOURS AND OTHERS GETTING MUCH LESS. THERE WILL LIKELY EVEN BE SOME BREAKS IN THE CLOUDS, BUT EVERYONE, ESPECIALLY THOSE NEAR BURN AREAS, NEEDS TO REMAIN VIGILANT AS VERY HEAVY RAIN COULD DEVELOP QUICKLY. MODELS MAINTAIN DECENT INSTABILITY THROUGH THIS EVENING AND INTO THURSDAY AS WELL, ESPECIALLY OVER AND NEAR THE COASTAL WATERS. THE REMAINDER OF THE SHORT TERM FORECAST LOOKS GOOD. SHOWERS TO CONTINUE THROUGH TONIGHT BUT NOTHING REALLY ORGANIZED. FLOW STARTS TO SHIFT TO THE WEST AND SLIGHTLY NORTHWEST THURSDAY WHICH IS NOT AS FAVORABLE FOR SOUTHERN AREAS ESPECIALLY, BUT PLENTY OF MOISTURE AROUND TO MAINTAIN A THREAT OF PRECIP EVERYWHERE WITH SOME LOCALLY HEAVY DOWNPOURS. ***FROM PREVIOUS DISCUSSION*** RAINFALL RATES WITH THE FRONT WILL PEAK BETWEEN A HALF AND THREE QUARTERS OF AN INCH...PEAK RAINFALL RATES WITH ANY TSTM THAT FORMS WILL BE ABOUT AN INCH PER HOUR. THESE RATES ARE HIGH ENOUGH TO CAUSE DEBRIS FLOWS OVER AND NEAR TO THE RECENT BURN AREAS AND FLASH FLOOD WATCH FOR THESE AREAS IS IN EFFECT. RAINFALL AMOUNTS FOR TODAY AND TONIGHT WILL RANGE FROM 1 TO 3 INCHES WITH LOCAL 4 INCH AMOUNTS ON THE SW SLOPES SUCH AS NW SLO COUNTY. THIS DIFFERS FROM YDYS SYSTEM WHOSE WINDS WERE MORE SOUTHERLY COMPARED TO THE MORE WESTERLY DIRECTION OF TODAYS SYSTEM (ESP POST FRONTAL PASSAGE) THE CURRENT SNOW LEVEL IS NEAR 6000 FEET AND IT WILL DROP TO NEAR 5000 FEET LATER TODAY AS MORE COOL AIR MOVES IN. THE PRECIP WITH THE FRONT AND THE POST FRONTAL SHOWERS COULD BRING ANOTHER 18 INCHES OF SNOW TO THE AREAS OVER 6000 FEET. THERE WILL ALSO BE LESSER AMOUNTS AS LOW AS 5000 FEET. NON ACCUMULATING SNOW MAY REACH DOWN AS FAR AS 4000 FEET UNDER HEAVIER CONVECTIVE BURSTS. THERE IS A FAIR AMOUNT OF SOUTHWESTERLY WIND WITH TODAYS SYSTEMS AND THE INTERIOR SECTIONS OF SLO AND SBA COUNTIES WILL SEE ADVISORY LEVEL GUSTS THROUGH THIS EVENING. THE ANTELOPE VLY WILL SEE STRONG ADVISORY GUSTS THROUGH THE DAY. THE MTNS OF VTA AND LA WILL FLIRT WITH WARNING LEVEL GUSTS WHICH ARE CONTAINED IN THE WINTER STORM WARNING CURRENTLY IN EFFECT. ALL MDLS CONTINUE TO ADVERTISE ONE LAST SLUG OF MOISTURE AND DYNAMICS MOVING INTO THE AREA AFTER MIDNIGHT TONIGHT. THIS IMPULSE IS MORE AIMED AT VTA AND LA COUNTIES. SOME SOLUTIONS ACTUALLY TAKE THE BULK OF THE PRECIP INTO ORANGE COUNTY. SNOW LEVELS OVER NIGHT MAY DIP AS LOW AS 4000 FEET WHICH WOULD IMPACT VEHICLES ON THE GRAPEVINE. LOTS OF SHOWERS WILL BE RUNNING OVER THE BURN AREAS AND FLASH FLOOD WATCH FOR THESE AREAS IS IN EFFECT.HE AREA THURSDAY MORNING. ALL OF THE COLD AIR WILL DESTABILIZE THINGS ENOUGH TO CONTINUE THE SLIGHT CHC OF TSTMS. SHOWERS WILL DIMINISH IN THE AFTERNOON. FRIDAY COULD SEE SOME SHOWERS IN THE MORNING BUT THIS FORECAST MAY BE A LITTLE PESSIMISTIC. BY THE AFTERNOON ALL AREAS SHOULD BE DRY SAVE FOR SOME STRAY SHOWERS OVER THE MTNS. .LONG TERM (SAT-TUE)... A FAST MOVING RIDGE FRIDAY NIGHT IS REPLACED BY SOME SORT OF FAST MOVING TROF. SATURDAY MORNING. ALL MDLS NOW MOVE A SYSTEM THROUGH DURING THE DAY. THE NAM IS FASTEST WITH RAIN IN LA IN THE MORNING WHILE ALL OF THE SPECTRAL MDLS HOLD OFF UNTIL AFTERNOON. ALL MDLS AGREE THAT A QUARTER TO A HALF INCH OF RAIN WILL FALL. A DECENT RIDGE WILL KEEP SUNDAY AND MONDAY MORNING DRY BUT THEN A COUPLE OF MDLS BRING A WEAKER FRONT THROUGH LATER MONDAY AND MONDAY NIGHT. THERE IS NOT MUCH AGREEMENT WITH THIS SYSTEM SO KEPT POPS ON THE LOW SIDE. EVEN LESS CONFIDENCE FOR TUESDAY. KEPT IT DRY FOR NOW BUT THIS MAY WELL CHANGE WITH FUTURE MDL RUNS WITH THE HANDLING OF THE FUTURE TROFS. && .AVIATION... 06/1100Z. BURN AREAS AND FLASH FLOOD WATCH FOR THESE AREAS IS IN EFFECT. AT 0435Z...THERE WAS NO MARINE INVERSION AT KLAX. LOW TO MODERATE CONFIDENCE IN THE 12Z TAFS WITH TIMING AND CIGS/VSBYS CATEGORY CHANGES DUE TO THE PASSAGE OF A FRONTAL SYSTEM TODAY. THERE IS A 30 PERCENT CHANCE OF IFR CIGS/VSBYS AT ALL TAF SITES FOR UP TO 3 HOURS WITH THE FRONTAL PASSAGE BETWEEN 12Z TO 18Z FROM KSBA AND NORTHWARD AND 16Z TO 00Z TO THE SOUTH. GUSTY WINDS MAY BRIEFLY EXCEED FORECAST VALUES ESPECIALLY RIGHT NEAR THE TIME OF06/300 AM. GUSTY NORTHWEST WINDS WILL QUICKLY TURN SOUTHERLY EARLY THIS MORNING FOR THE COASTAL WATERS AS ANOTHER FRONT APPROACHES THIS MORNING. WINDS WILL SHIFT TO THE SOUTH AND INCREASE TODAY. AT THE SAME TIME...A LARGE LONG PERIOD WESTERLY SWELL IS MOVING INTO THE WATERS. GUSTY WINDS AND LARGE SEAS WILL PERSIST AT LEAST THROUGH THURSDAY NIGHT. COMBINED SEAS WILL BUILD TO NEAR OR JUST ABOVE 20 FEET TODAY INTO THURSDAY. BOTH WINDS AND SEAS WILL BEGIN TO DIMINISH ON FRIDAY. HAZARDOUS BAR CONDITIONS ARE LIKELY BOTH TODAY AND THURSDAY FOR ANY WEST TO NORTHWEST FACING HARBOR ENTRANCE...SUCH AS MORRO BAY...VENTURA HARBOR...AND MARINA DEL REY. FRONTAL PASSAGE. THERE IS A 20 PERCENT CHANCE OF THUNDERSTORMS AFTER 12Z NORTH OF KSBA AND AFTER 16Z TO THE SOUTH EXCEPT MUCH LOWER CHANCES FOR KPMD AND KWJF. KLAX...LOW TO MODERATE CONFIDENCE IN THE 12Z TAF. THERE IS A 40 PERCENT CHANCE OF EAST WINDS AT OR ABOVE 10 KT BETWEEN 15Z AND 18Z TODAY. THERE IS A 30 PERCENT CHANCE OF IFR CEILINGS BETWEEN 18Z TO 00Z WEDNESDAY. THERE IS A 20 PERCENT CHANCE OF THUNDERSTORMS ALONG AND BEHIND THE COLD FRONT ANYTIME AFTER 18Z. KBUR...MODERATE CONFIDENCE IN THE 12Z TAF. THERE IS A 30 PERCENT CHANCE OF IFR CEILINGS BETWEEN 18Z TO 00Z. THERE IS A 20 PERCENT CHANCE OF THUNDERSTORMS ALONG AND BEHIND THE COLD FRONT ANYTIME AFTER 18Z. && .MARINE... 06/300 AM GUSTY NORTHWEST WINDS WILL QUICKLY TURN SOUTHERLY EARLY THIS MORNING FOR THE COASTAL WATERS AS ANOTHER FRONT APPROACHES THIS MORNING. WINDS WILL SHIFT TO THE SOUTH AND INCREASE TODAY. AT THE SAME TIME...A LARGE LONG PERIOD WESTERLY SWELL IS MOVING INTO THE WATERS. GUSTY WINDS AND LARGE SEAS WILL PERSIST AT LEAST THROUGH THURSDAY NIGHT. COMBINED SEAS WILL BUILD TO NEAR OR JUST ABOVE 20 FEET TODAY INTO THURSDAY. BOTH WINDS AND SEAS WILL BEGIN TO DIMINISH ON FRIDAY. HAZARDOUS BAR CONDITIONS ARE LIKELY BOTH TODAY AND THURSDAY FOR ANY WEST TO NORTHWEST FACING HARBOR ENTRANCE...SUCH AS MORRO BAY...VENTURA HARBOR...AND MARINA DEL REY. && .BEACHES... 06/300 AM A BUILDING LONG PERIOD WEST SWELL WILL BRING BREAKERS OF 20 TO 25 FEET TO THE CENTRAL COAST AND 10 TO 15 FEET SOUTH OF POINT CONCEPTION. HAZARDOUS BAR CONDITIONS ARE LIKELY BOTH TODAY AND THURSDAY FOR ANY WEST TO NORTHWEST FACING HARBOR ENTRANCE...SUCH AS MORRO BAY...VENTURA HARBOR...AND MARINA DEL REY. MINOR COASTAL FLOODING OF LOW LYING PARKING LOTS WILL BE POSSIBLE DURING THE HIGH TIDES. THERE WILL BE POSSIBLE IMPACTS TO COASTAL STRUCTURES SUCH AS PIERS. EXTREME CAUTION IS ADVISED FOR PEOPLE VISITING BEACH AREAS DURING THIS TIME PERIOD. && .LOX WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING (SEE LAXWSWLOX). FLASH FLOOD WATCH FOR BURN AREAS (SEE LAXFFALOX). FLOOD ADVISORY (SEE LAXFLSLOX). WIND ADVISORY (SEE LAXNPWLOX). SMALL CRAFT ADVISORY (SEE LAXMWWLOX). HIGH SURF ADVISORY (SEE LAXCFWLOX). MARINE WEATHER STATEMENT (SEE LAXMWSLOX). && PUBLIC...MW/RORKE AVIATION/MARINE...KAPLAN SYNOPSIS...MUNROE WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Jan 6, 6:00 AM PST, 5 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 600 AM PST WED JAN 6 2016 CAZ034>041-044>046-051>054-059-087-088-547-548-071400- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 600 AM PST WED JAN 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY A STRONG COLD FRONT WILL BRING DANGEROUS WINTER CONDITIONS TO THE MOUNTAINS. HEAVY RAIN WITH THE POTENTIAL TO CREATE DEBRIS FLOWS ACROSS THE RECENT BURN AREAS. THE HEAVY RAIN WILL ALSO MAKE THE AREA ROADWAYS VERY DANGEROUS. STRONG WINDS WITH AND BEYOND THE FRONT WILL CREATE LOCAL HAZARDS AND COULD FALL WEAKENED TREES. THUNDERSTORMS TODAY WILL BRING DEADLY LIGHTNING AND DANGEROUS WIND GUSTS TO BOTH THE LAND AND THE SEA. VERY LARGE AND DANGEROUS SURF WILL POUND AREA BEACHES. * WINTER STORM WARNING.......SEE WWUS46 KLOX - WSWLOX FOR DETAILS * * FLOOD WATCH................SEE WGUS66 KLOX - FFALOX FOR DETAILS * * FLOOD ADVISORY.............SEE WGUS86 KLOX - FLSLOX FOR DETAILS * * WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS * * HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS * * MARINE WEATHER STATEMENT...SEE FZUS76 KLOX - MWSLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY VERY LARGE AND DANGEROUS SURF WILL POUND AREA BEACHES THROUGH FRIDAY. * HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. RORKE
In the hours before
Special weather statement, Jan 6, 5:13 AM PST, 5 hours 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 513 AM PST WED JAN 6 2016 CAZ034>041-044>046-051>054-059-087-088-547-548-070400- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS-SANTA BARBARA COUNTY MOUNTAINS- VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA AND SANTA BARBARA ISLANDS- SANTA CLARITA VALLEY-LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 513 AM PST WED JAN 6 2016 ...POTENTIAL FOR ISOLATED THUNDERSTORMS WITH GUSTY AND ERRATIC WINDS...SMALL HAIL...AND HEAVY DOWNPOURS THROUGH TONIGHT... AN UNSTABLE AIR MASS MOVING INTO THE AREA TODAY AND TONIGHT WITH A STORM SYSTEM WILL BRING THE POTENTIAL FOR ISOLATED EMBEDDED THUNDERSTORMS. THUNDERSTORMS WILL HAVE THE POTENTIAL TO CREATE GUSTY AND ERRATIC WINDS...SMALL HAIL...AND HEAVY DOWNPOURS THROUGH TONIGHT. RAINFALL RATES WITH THUNDERSTORMS MAY EXCEED ONE INCH PER HOUR AND MAY CONTAIN SMALL HAIL IN HEAVIER DOWNPOURS AT TIMES. IN ADDITION...THERE IS A POTENTIAL FOR MICROBURST WINDS...OR EVEN A WEAK TORNADO TO DEVELOP UNDER THUNDERSTORMS...POSSIBLY CAUSING LOCALIZED DAMAGE. HALL
Special weather statement, Jan 6, 6:05 AM PST, 5 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OXNARD CA
605 AM PST WED JAN 6 2016
CAZ034-037-051-061500-
SAN LUIS OBISPO COUNTY CENTRAL COAST CA-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS CA-
SAN LUIS OBISPO COUNTY MOUNTAINS CA-
605 AM PST WED JAN 6 2016
...SIGNIFICANT WEATHER ADVISORY FOR SAN LUIS OBISPO COUNTY UNTIL 700
AM PST...
AT 603 AM PST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR CAMBRIA...OR 15 MILES NORTHWEST OF MORRO BAY...MOVING NORTHEAST
AT 40 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 45 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SAN LUIS OBISPO...
PASO ROBLES...
MORRO BAY...
PISMO BEACH...
ATASCADERO...
ARROYO GRANDE...
NIPOMO...
CAMBRIA...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3579 12033 3576 12020 3561 12019 3561 12013
3522 12020 3502 12063 3515 12065 3518 12073
3516 12077 3525 12090 3535 12086 3543 12088
3545 12091 3546 12100 3564 12117 3567 12128
3580 12135
TIME...MOT...LOC 1403Z 240DEG 48KT 3550 12104
KAPLANSpecial weather statement, Jan 6, 7:08 AM PST, 3 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OXNARD CA
708 AM PST WED JAN 6 2016
CAZ034-037-051-061615-
SAN LUIS OBISPO COUNTY CENTRAL COAST CA-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS CA-
SAN LUIS OBISPO COUNTY MOUNTAINS CA-
708 AM PST WED JAN 6 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SAN LUIS OBISPO COUNTY
UNTIL 815 AM PST...
AT 707 AM PST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
MORRO BAY...MOVING EAST AT 30 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
MORRO BAY AROUND 715 AM PST.
SAN LUIS OBISPO AROUND 730 AM PST.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE HIGHWAY 101 OVER
CUESTA GRADE...BLACK MOUNTAIN...BAYWOOD-LOS OSOS...CAYUCOS...
TEMPLETON AND SANTA MARGARITA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
OCCASIONAL CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN OXNARD.
&&
LAT...LON 3534 12018 3522 12086 3525 12090 3527 12090
3531 12087 3537 12086 3537 12087 3542 12087
3545 12091 3545 12095 3546 12097 3546 12100
3548 12102 3573 12049
TIME...MOT...LOC 1507Z 252DEG 28KT 3531 12089
BFSpecial weather statement, Jan 6, 7:54 AM PST, 3 hours 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 754 AM PST WED JAN 6 2016 CAZ034>041-044>046-051>054-059-087-088-547-548-070400- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS-SANTA BARBARA COUNTY MOUNTAINS- VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA AND SANTA BARBARA ISLANDS- SANTA CLARITA VALLEY-LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 754 AM PST WED JAN 6 2016 ...ISOLATED THUNDERSTORMS WITH GUSTY AND ERRATIC WINDS...SMALL HAIL...AND HEAVY DOWNPOURS THROUGH TONIGHT... AN UNSTABLE AIR MASS MOVING INTO THE AREA TODAY AND TONIGHT WITH A STORM SYSTEM WILL BRING THE POTENTIAL FOR ISOLATED AND POSSIBLE SEVERE THUNDERSTORMS. THUNDERSTORMS WILL HAVE THE POTENTIAL TO CREATE GUSTY AND ERRATIC WINDS...SMALL HAIL...AND HEAVY DOWNPOURS THROUGH TONIGHT. RAINFALL RATES WITH THUNDERSTORMS MAY EXCEED ONE INCH PER HOUR AND MAY CONTAIN SMALL HAIL IN HEAVIER DOWNPOURS AT TIMES. IN ADDITION...THERE IS A POTENTIAL FOR MICROBURST WINDS...OR EVEN A WEAK TORNADO TO DEVELOP UNDER THUNDERSTORMS...POSSIBLY CAUSING LOCALIZED DAMAGE.
Local storm report, Jan 6, 8:51 AM PST, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OXNARD CA
851 AM PST WED JAN 06 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0714 AM TSTM WND DMG 4 E PASO ROBLES 35.63N 120.59W
01/06/2016 SAN LUIS OBISPO CA FIRE DEPT/RESCUE
DOUBLE WIDE TRAILOR BLOWN OFF FOUNDATION.
&&
BFSpecial weather statement, Jan 6, 8:57 AM PST, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OXNARD CA
857 AM PST WED JAN 6 2016
CAZ036-039-052-061730-
SANTA YNEZ VALLEY CA-SANTA BARBARA COUNTY MOUNTAINS CA-
SANTA BARBARA COUNTY SOUTH COAST CA-
857 AM PST WED JAN 6 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SANTA BARBARA COUNTY
UNTIL 930 AM PST...
AT 856 AM PST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
SANTA BARBARA...MOVING NORTHEAST AT 40 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH AND HEAVY RAIN WILL BE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SANTA BARBARA...
MONTECITO...
ISLA VISTA...
EL CAPITAN STATE BEACH...
REFUGIO STATE BEACH...
GOLETA...
HIGHWAY 154 OVER SAN MARCOS PASS...
SANTA BARBARA AIRPORT...
HOPE RANCH...
MISSION CANYON...
AND LAKE CACHUMA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3458 11983 3448 11955 3441 11965 3442 11968
3440 11969 3441 11969 3440 11971 3440 11973
3442 11979 3442 11984 3441 11984 3441 11988
3444 11993 3444 11996 3446 12001 3446 12006
3448 12009
TIME...MOT...LOC 1656Z 240DEG 49KT 3449 11979
BFThe office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 5, 6:05 PM PST | High Surf Warning | LOX | Los Angeles | 58 hr |
| Jan 5, 7:45 PM PST | Wind Advisory | LOX | Los Angeles, Santa Barbara | 28 hr |
| Jan 6, 6:05 AM PST | Special Weather Statement | LOX | San Luis Obispo | 55 min |
| Jan 6, 6:11 AM PST | Special Marine Warning | LOX | 64 min | |
| Jan 6, 7:08 AM PST | Special Weather Statement | LOX | San Luis Obispo | 67 min |
| Jan 6, 7:35 AM PST | Areal Flood Advisory | LOX | Santa Barbara | 3 hr |
| Jan 6, 8:07 AM PST | Flash Flood Warning | LOX | Ventura | 3 hr |
| Jan 6, 8:43 AM PST | Special Marine Warning | LOX | 47 min | |
| Jan 6, 8:57 AM PST | Special Weather Statement | LOX | Santa Barbara | 33 min |
| Jan 6, 9:16 AM PST | Areal Flood Advisory | LOX | Ventura | 3 hr |
| Jan 6, 9:33 AM PST | Special Marine Warning | LOX | 27 min | |
| Jan 6, 10:19 AM PST | Flash Flood Warning | LOX | Ventura | 3 hr |
| Jan 6, 10:31 AM PST | Severe Thunderstorm Warning | LOX | Los Angeles, Ventura | 29 min |
| Jan 6, 11:18 AM PST | Areal Flood Advisory | LOX | Los Angeles | 8 hr |
| Jan 6, 11:35 AM PST | Areal Flood Advisory | LOX | Santa Barbara | 3 hr |
| Jan 6, 12:12 PM PST | Special Weather Statement | LOX | Los Angeles | 33 min |
| Jan 6, 12:23 PM PST | Areal Flood Advisory | LOX | Ventura | 6 hr |
| Jan 6, 12:23 PM PST | Special Weather Statement | LOX | 22 min | |
| Jan 6, 12:38 PM PST | Flash Flood Warning | LOX | Los Angeles | 6 hr |
| Jan 6, 1:10 PM PST | Special Marine Warning | LOX | 65 min | |
| Jan 6, 2:08 PM PST | Special Marine Warning | LOX | 22 min | |
| Jan 6, 3:04 PM PST | Special Marine Warning | LOX | 41 min | |
| Jan 6, 3:28 PM PST | Special Weather Statement | LOX | Ventura | 32 min |
| Jan 6, 3:35 PM PST | Special Weather Statement | LOX | Ventura | 55 min |
Nearby
Flash Flood Warnings in California, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.